pp 1–27 | Cite as

Sensitivity analysis of censoring schemes in progressively type-II right censored order statistics

  • Uoseph Hamdi Salemi
  • Esmaile Khorram
  • Yuancheng Si
  • Saralees NadarajahEmail author
Theoretical Article


We study the sensitivity of some optimality criteria based on progressively type-II right censored order statistics scheme changes and explain how the sensitivity analysis helps to find the optimal censoring schemes. We find that determining an optimal censoring plan among a class of one-step censoring schemes is not always recommended. We consider optimality criteria as the model output of a sensitivity analysis problem and quantify how this model depends on its input factor and censoring scheme, using local and global sensitivity methods. Finally, we propose a simple method to find the optimal scheme among all possible censoring schemes.


Global sensitivity method Local sensitivity method Optimality criteria 



The authors would like to thank the Editor and the two referees for careful reading and for their comments which greatly improved the paper.


  1. 1.
    Balakrishnan, N.: Approximate maximum likelihood estimation of the mean and standard deviation of the normal distribution based on type II censored samples. J. Stat. Comput. Simul. 32, 137–148 (1989)CrossRefGoogle Scholar
  2. 2.
    Balakrishnan, N., Aggarwala, R.: Progressive Censoring: Theory, Methods, and Applications. Springer, Berlin (2000)CrossRefGoogle Scholar
  3. 3.
    Balakrishnan, N., Burkschat, M., Cramer, E., Hofmann, G.: Fisher information based progressive censoring plans. Comput. Stat. Data Anal. 53, 366–380 (2008)CrossRefGoogle Scholar
  4. 4.
    Borgonovo, E.: Sensitivity analysis: An Introduction for the Management Scientist. Springer, New York (2019)Google Scholar
  5. 5.
    Borgonovo, E., Plischke, E.: Sensitivity analysis: A review of recent advances. Eur. J. Oper. Res. 248, 869–887 (2016)CrossRefGoogle Scholar
  6. 6.
    Burkschat, M.: On optimality of extremal schemes in progressive type II censoring. J. Stat. Plan. Inference 138, 1647–1659 (2008)CrossRefGoogle Scholar
  7. 7.
    Chatterjee, K., Kar, S.: Multi-criteria analysis of supply chain risk management using interval valued fuzzy TOPSIS. OPSEARCH 53, 474–499 (2016)CrossRefGoogle Scholar
  8. 8.
    Dahmen, K., Burkschat, M., Cramer, E.: A-and D-optimal progressive type-II censoring designs based on Fisher information. J. Stat. Comput. Simul. 82, 879–905 (2012)CrossRefGoogle Scholar
  9. 9.
    El-Din, M.M.M., Shafay, A.R.: One- and two-sample Bayesian prediction intervals based on progressively type-II censored data. Stat. Pap. 54, 287–307 (2013)CrossRefGoogle Scholar
  10. 10.
    Fernández, A.J.: Computing optimal confidence sets for Pareto models under progressive censoring. J. Comput. Appl. Math. 258, 168–180 (2014)CrossRefGoogle Scholar
  11. 11.
    Johnson, N.L., Kotz, S., Balakrishnan, N.: Discrete Multivariate Distributions. Wiley, New York (1997)Google Scholar
  12. 12.
    Kafa, N., Hani, Y., El Mhamedi, A.: Evaluating and selecting partners in sustainable supply chain network: a comparative analysis of combined fuzzy multi-criteria approaches. OPSEARCH 55, 14–49 (2018)CrossRefGoogle Scholar
  13. 13.
    Kamps, U., Cramer, E.: On distributions of generalized order statistics. Statistics 35, 269–280 (2001)CrossRefGoogle Scholar
  14. 14.
    Kim, C., Han, K.: Estimation of the scale parameter of the half-logistic distribution under progressively type-II censored sample. Stat. Pap. 51, 375–387 (2010)CrossRefGoogle Scholar
  15. 15.
    Kotb, M.S., Raqab, M.Z.: Statistical inference for modified Weibull distribution based on progressively type-II censored data. Math. Comput. Simul. 162, 233–248 (2019)CrossRefGoogle Scholar
  16. 16.
    Kucherenko, S., Song, S., Wang, L.: Quantile based global sensitivity measures. Reliab. Eng. Syst. Saf. 185, 35–48 (2019)CrossRefGoogle Scholar
  17. 17.
    Mahmoud, M.A.E., Yhiea, N.M., El-Said, S.M.: Estimation of parameters for the exponentiated Pareto distribution based on progressively type-II right censored data. J. Egypt. Math. Soc. 24, 431–436 (2016)CrossRefGoogle Scholar
  18. 18.
    Nath, S., Sarkar, B.: Decision system framework for performance evaluation of advanced manufacturing technology under fuzzy environment. OPSEARCH 55, 703–720 (2018)CrossRefGoogle Scholar
  19. 19.
    Ng, H.K.T., Kınac, I., Kuş, C., Chan, P.S.: Optimal experimental plan for multi-level stress testing with Weibull regression under progressive type-ii extremal censoring. Commun. Stat. Simulat. Comput. 46, 2611–2637 (2017)CrossRefGoogle Scholar
  20. 20.
    Ng, H.K.T., Chan, P.S., Balakrishnan, N.: Optimal progressive censoring plans for the Weibull distribution. Technometrics 46, 470–481 (2004)CrossRefGoogle Scholar
  21. 21.
    Pradhan, B., Kundu, D.: Inference and optimal censoring schemes for progressively censored Birnbaum–Saunders distribution. J. Stat. Plan. Inference 143, 1098–1108 (2013)CrossRefGoogle Scholar
  22. 22.
    Priyan, S., Manivannan, P.: Optimal inventory modeling of supply chain system involving quality inspection errors and fuzzy defective rate. OPSEARCH 54, 21–43 (2017)CrossRefGoogle Scholar
  23. 23.
    Ridolfi, G., Mooij, E.: Regression-Based Sensitivity Analysis and Robust Design. Springer, Cham (2016)CrossRefGoogle Scholar
  24. 24.
    Sadeghi, J., Haapala, K.R.: Optimizing a sustainable logistics problem in a renewable energy network using agenetic algorithm. OPSEARCH 56, 73–90 (2019)CrossRefGoogle Scholar
  25. 25.
    Salemi, U.H., Rezaei, S., Nadarajah, S.: A-optimal and D-optimal censoring plans in progressively type-II right censored order statistics. Stat. Pap. (2017). CrossRefGoogle Scholar
  26. 26.
    Salemi, U.H., Rezaei, S., Si, Y., Nadarajah, S.: On optimal progressive censoring schemes for normal distribution. Ann. Data Sci. 5, 637–658 (2018)CrossRefGoogle Scholar
  27. 27.
    Saltelli, A., Tarantola, S., Campolongo, F., Ratto, M.: Sensitivity analysis in practice: A guide to assessing scientific models. Wiley, Hoboken (2004)Google Scholar
  28. 28.
    Singh, S., Tripathi, Y.M., Wu, S.J.: On estimating parameters of a progressively censored lognormal distribution. J. Stat. Comput. Simul. 85, 1071–1089 (2015)CrossRefGoogle Scholar
  29. 29.
    Sobol, I.M., Kucherenko, S.S.: Global sensitivity indices for nonlinear mathematical models. Wilmott Mag. 1, 56–61 (2005)CrossRefGoogle Scholar
  30. 30.
    Vishwanath, S., Kundu, D.: Bayesian inference and optimal censoring scheme under progressive censoring. In: Ram, M., Davim, J.P. (eds.) Advances in Reliability and System Engineering, pp. 239–253. Springer, Cham (2017)CrossRefGoogle Scholar
  31. 31.
    Volterman, W., Davies, K.F., Balakrishnan, N.: Pitman closeness as a criterion for the determination of the optimal progressive censoring scheme. Stat. Methodol. 9, 563–572 (2012)CrossRefGoogle Scholar
  32. 32.
    Wang, L.: Optimal interval estimation for a family of lower truncated distribution under progressive censoring. J. Comput. Appl. Math. 287, 67–77 (2015)CrossRefGoogle Scholar
  33. 33.
    Zheng, G., Park, S.: On the Fisher information in multiply censored and progressively censored data. Commun. Stat. Theory Methods 33, 1821–1835 (2004)CrossRefGoogle Scholar

Copyright information

© Operational Research Society of India 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceAmirkabir University of TechnologyTehranIran
  2. 2.School of MathematicsUniversity of ManchesterManchesterUK

Personalised recommendations